# SDR RAAA98E8001

- Difficulty date: January 23, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N178RV
- Make and model: Lkheed 188C
- Aircraft serial: 188C2010
- Engine: Allsn 501D13
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part number: 6828400
- Condition: Failed
- Location: Nr 3 Engine
- Part time: 36,412 hours
- Stage of operation: TX
- Nature of condition: A, E, M
- Precautionary procedure: E

## Discrepancy

DURING GROUND START OPERATION WITH NR 3 ENG IN HIGH SPEED GROUND IDLE AND SUPPLYING BLEED AIR TO START NR 4 ENG FLT CREW REPORTED LOUD BANG WITH RAPID RPM AND TIT RISE NR 3 ENGINE.  SHUTDOWN NR 3 ENG WITH EMERGENCY HANDLE.  NO COWL PENETRATION OR 1ST STAGE FOD NOTED.  METALIC PARTICLES (LESS THAN .0625 IN.) IN EXHAUST AREA BUT NO TURBINE DAMAGE NOTED.  COMPRESSOR CASE SPLITLINE BOLTS FAILED FROM 7TH STAGE FORWARD WITH CASE SPLITLINE MATING SURFACES SEPARATED APPROX .25 IN TO .375 IN.  EXTENSIVE DAMAGE TO 5TH AND 10TH STAGE BLADES NOTED AND BLEED MANIFOLDS PARTIALY FILLED WITH COMPRESSOR BLADE PIECES.  CHANGED ENGINE PER EF 71-1-0.
